Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 442, NWS Jackson, MS

July 29, 2012Clarke County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 29, 2012, 4:04 PM CDT for Clarke County, Mississippi. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 29, 2012, 4:04 PM CDT (21:04 UTC)
Expired
Jul 29, 2012, 4:45 PM CDT
In force
41 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Clarke County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 141 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 29, 4:23 PM CDTTSTM WND DMG2 Nw Crandall, MSPOWER LINE DOWN ALONG HWY 511.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4090 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4090 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
637 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

461 
WUUS54 KJAN 292104
SVRJAN
MSC023-292145-
/O.NEW.KJAN.SV.W.0442.120729T2104Z-120729T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
404 PM CDT SUN JUL 29 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI...

* UNTIL 445 PM CDT

* AT 404 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR CRANDALL MOVING SOUTH AT 15
  MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3189 8847 3189 8848 3185 8863 3185 8866
      3214 8860 3212 8844
TIME...MOT...LOC 2104Z 003DEG 12KT 3202 8848

$$

CME
2 follow-up statements
537 
WWUS54 KJAN 292122
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
422 PM CDT SUN JUL 29 2012

MSC023-292145-
/O.CON.KJAN.SV.W.0442.000000T0000Z-120729T2145Z/
CLARKE MS-
422 PM CDT SUN JUL 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHEASTERN CLARKE COUNTY...

AT 422 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED NEAR CRANDALL MOVING SOUTH AT 15
MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF EASTERN CLARKE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3211 8860 3209 8844 3189 8847 3189 8848
      3185 8863 3185 8866
TIME...MOT...LOC 2122Z 007DEG 12KT 3200 8853

$$

CME
580 
WWUS54 KJAN 292133
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
433 PM CDT SUN JUL 29 2012

MSC023-292145-
/O.CON.KJAN.SV.W.0442.000000T0000Z-120729T2145Z/
CLARKE MS-
433 PM CDT SUN JUL 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHEASTERN CLARKE COUNTY...

AT 433 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED NEAR CRANDALL MOVING SOUTH AT 10
MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF EASTERN CLARKE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3211 8860 3207 8846 3189 8847 3189 8848
      3185 8863 3185 8866
TIME...MOT...LOC 2133Z 015DEG 11KT 3194 8856

$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 11:00 AM CDT, 5 hours 4 minutes earlier.

Area forecast discussion, Jul 29, 11:00 AM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1100 AM CDT SUN JUL 29 2012

.UPDATE...MAIN CONCERN WITH THE FORECAST REMAINS THE HEAT. THE
GREATEST CHANGE WITH THIS UPDATE WAS TO ADJUST DEW POINTS HIGHER.
GUIDANCE DEW POINTS CONTINUE TO COME IN TOO LOW AND UPPER 70 DEGREE
DEW POINTS WERE STILL BEING REPORTED AT MANY SITES ACROSS THE WHOLE
CWA AT 11 AM. OVERNIGHT LOWS ACROSS MUCH OF CENTRAL MISSISSIPPI
REMAINED ABOVE 75F LAST NIGHT AS MAV GUIDANCE LOWS WERE TOO COOL AS
WELL. TEMPERATURES WERE ON TARGET FOR THE UPPER 90S AT MOST
LOCATIONS SO HEAT INDEX VALUES WILL BE HIGHER TODAY DUE TO THE
HIGHER HUMIDITY LEVELS. THE HEAT ADVISORY FOR THE DELTA REGION WILL
REMAIN IN EFFECT BUT...THE AREAL COVERAGE WILL LIKELY BE EXPANDED
THIS AFTERNOON TO INCLUDE CENTRAL MISSISSIPPI AND PORTIONS OF EAST
MISSISSIPPI. NORTHWEST FLOW ALOFT AROUND THE LARGE MID LEVEL HIGH
CENTERED OVER THE SOUTHERN PLAINS WAS BRINGING A FEW MID AND HIGH
LEVEL CLOUDS INTO NORTH MISSISSIPPI. THESE CLOUDS MAY REMAIN THICK
ENOUGH AND DROP FAR SOUTH ENOUGH TO INHIBIT FULL HEATING ACROSS OUR
NORTHEAST BUT NO PCPN IS EXPECTED THERE. WL MAINTAIN ISOLATED
COVERAGE WORDING FOR OUR SOUTHEAST. LATEST SATELLITE IMAGERY DOES
SHOW A DECENT CU FIELD DEVELOPING ACROSS SOUTHERN ALABAMA INTO
SOUTHEAST MISSISSIPPI. LOCAL WET MICROBURST CHECKLIST SHOWS
POTENTIAL IN OUR SOUTH IF A STORM OR TWO DOES DEVELOP. /22/

&&

.AVIATION...ALL SITES ARE AT AND WILL CONTINUE TO BE VFR TODAY. THIS
SHOULD CONTINUE TILL 30/10-13Z WHEN MVFR WILL BE POSSIBLE AGAIN DUE
TO RESTRICTED VIS/BR. ISOLATED AFTERNOON TSRA POSSIBLE MAINLY
AFFECTING KHBG AND KMEI BUT CONFIDENCE IN SPECIFICALLY BEING AT THE
TAF SITE IS LOW. WILL CONTINUE VCTS FOR POSSIBILITY. IF STORM DOES
OCCUR...COULD BEING BRIEF MVFR TO IFR CONDITIONS. SFC WINDS WILL BE
NORTH AT 3-8KT AND GO TO NEAR CALM OVERNIGHT. /28/

&&

.PREV DISCUSSION... /ISSUED 405 AM CDT SUN JUL 29 2012/

SHORT TERM...TODAY THROUGH EARLY TUESDAY

HEAT INDICES TO CLIMB INTO THE 105-112 RANGE TODAY WITH HIGHEST
READINGS IN THE ARKLAMISS DELTA. LIMITED TSTORM COVERAGE TODAY WITH
GREATER YET CONDITIONAL RISK ON MONDAY DEPENDING ON MESOSCALE
EVOLUTION.

HAVE ISSUED A HEAT ADVISORY VALID 7AM THIS MORNING TILL 7PM MONDAY
NIGHT AS LOW TEMPS WILL STRUGGLE TO FALL INTO THE MID 70S ACROSS
MANY AREAS. IN ADDITION...AFTN HEAT INDICES WILL BE AOA 105 FOR 4+
HOURS BOTH TODAY AND TOMORROW WITH LOWS STRUGGLING TO FALL ONCE AGAIN
MON MRNG. A LL FRONT ANALYZED FROM MONROE, LA TO JUST NORTH OF
MERIDIAN, MS WILL SLOW AND STALL THIS AFTN. LOCATIONS ACROSS SE MS
WILL HAVE BEST CHANCE OF ISO TSTORMS FROM 3PM-9PM AS CONDS WILL BE
SIMILAR HERE COMPARED TO YESTERDAY JUST SOUTH OF THE HWY-82 CORRIDOR
WERE ISO STORMS DVLPD.

OVERNGT CONDS EXPECTED TO BE CLEAR BUT MONDAY AFTN COULD BE TRICKY
AS WE ENTER A MORE ACTIVE PERIOD OF S/WV TROUGHS PIVOTING ALONG THE
ERN PERIPHERY OF A 596DM H5 RIDGE OVER THE SRN PLAINS. BOTH GFS/NAM
INDICATE MORE POTENT S/WV TROUGH DROPPING DOWN ACROSS TN VALLEY INTO
AL IN PRESENCE OF SUBSTANTIAL MUCAPE VALUES, NLY 0-6KM SHEAR OF
20-30 KT, AND SUPPORTIVE SHOWALTERS. WHILE BULK OF ACTIVITY SHOULD
REMAIN TO OUR EAST...NELY MID-LVL FLOW AND OUTFLOW BOUNDARIES COULD
PROPAGATE STORMS /POSSIBLY ORGANIZED AND SEVERE/ INTO EAST MS AS
WAS THE CASE TODAY IN LA.  THIS TREND WILL BE MONITORED. POPS WERE
BOOSTED ACRS EAST MS OVER MAV GUIDANCE MON-TUES MRNG AS ANOTHER WAVE
DROPS ACROSS THE MID MS VALLEY THAT COULD AID IN THE ACTIVITY'S
LONGEVITY. WILL RE-ADDRESS THE HEAT ADVISORY'S TEMPORAL COVERAGE
TOMORROW AS CONVECTIVE EVOLUTION HOPEFULLY BECOMES MORE CLEAR.

FOR FORECAST ELEMENTS...DEWPOINTS WERE INCREASED AS MOS HAS BEEN TO
LOW. THIS MOVE INCREASED THE HEAT INDICES AND NECESSITATED A HEAT
ADVISORY. MIN LOWS WERE RAISED 1-3F WITH MAX HIGHS BUMPED 1-2F IN
DELTA TODAY/MON. POPS WERE INCREASED OVER MAVMOS FOR SE AREAS TODAY
AND E LOCATIONS TOMORROW. /ALLEN/

LONG TERM...TUESDAY THROUGH SUNDAY

ANOTHER HOT DAY ON TUESDAY EXPECTED WITH PLENTY OF SUMMER SUNSHINE AS
TEMPERATURES SHOULD PEAK 95-102F UNDER THE NOSE OF 300-500MB RIDGE
AXIS EXTENDING FROM THE SRN PLAINS INTO LOWER MS VLY. HEAT ADVY MAY
NEED SOME EXPANSION EWD FOR AT LEAST TUE. PWATS BETWEEN 1.8-2.0
INCHES AND VERTICAL TOTALS PUSHING 27-30C WILL ALLOW FOR A FEW
INTENSE AFTN TSRA WHERE THEY MANAGE TO FORM... MICROBURST POTENTIAL
WILL HAVE TO BE WATCHED WITH MLCAPES PROGGED TO REACH 3000J/KG.

STARTING WEDNESDAY-FRIDAY...THE RETROGRADING MID-UPPER RIDGE CENTER
OPENS THE GATES FOR MINOR TROUGHS RIDING DOWN INTO LOWER MS AND TN
VLYS. THE AXIS OF 2.2 INCH PWAT AIR ALONG THE MS/AL BORDER ALSO
SLIDES WWD. A COUPLE OF ACTIVE OVERNIGHT CONVECTION EPISODES WILL BE
QUITE POSSIBLE WITH SYSTEMS MOVING INTO THE MEAN LONGWAVE TROUGH
ACROSS THE ERN CONUS. LOW CONFIDENCE IN TIMING OF INDIVIDUAL WAVES
BUT POTENTIAL FOR SEVERAL MCS COMPLEXES DURING THIS TIME FRAME
APPEARS QUITE CERTAIN. SOME HINTS THAT A COMPLEX NORTH OF REGION TUE
NGT WILL LEAD INTO A SUBSTANTIAL SWD PUSH INTO THE ARKLAMISS BY WED
EVENING WHERE MLCAPES 2-3K J/KG AND K INDEXES OF 40-43 SHOULD BE
WAITING. ADD IN THE ASSOCIATED SURFACE FRONT DROPPING INTO THE
ARKLAMISS ON THU... AND WE SHOULD HAVE OUR BEST SHRA/TSRA COVERAGE
FOR THE WHOLE WEEK.

BY SATURDAY/SUNDAY...A CLOSED TUTT LOW MOVES WWD MORE ACROSS THE SRN
GULF OF MEXICO WHICH IS MORE LIKELY TO AMPLIFY THE UPPER RIDGE
ACROSS THE MID SOUTH AND DELTA REGION. WILL BE LEANING TOWARD HOTTER
AFTN ENSEMBLE MOS AGAIN AS THE UPPER ANTICYCLONE GETS STRONGER. ANY
SHIFT IN THE TRACK OF THE TUTT COULD STILL ALTER THE WEEKEND
FORECAST SO WILL BE WATCHED CLOSELY.

FOR FORECAST ELEMENTS...MEX MOS MAX/MIN TEMPS WERE GENERALLY
ACCEPTED WITH UPWARD TWEAKS ON MIN TEMPS. HAVE ADJUSTED POPS TOWARD
THE ENSEMBLE MEAN VALUES WHICH CAME IN ABOVE CLIMATOLOGY FOR TUE-FRI
TIME FRAME...ESPECIALLY DURING THE DAYTIME HOURS. /40/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       98  74  99  75 /   8   5  17   9
MERIDIAN      97  71  98  72 /  16   5  19  16
VICKSBURG     98  74  99  74 /   6   5  14   8
HATTIESBURG   97  75 100  76 /  21  16  21  19
NATCHEZ       96  75  96  73 /   7   4  14  10
GREENVILLE   101  75 102  77 /   6   3  13   8
GREENWOOD     98  72 100  75 /   6   4  14   8

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR MSZ018-019-025-027-
     034>036-040>042-047.

LA...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR LAZ007>009-015-016-023-
     025.

AR...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR ARZ074-075.

&&

22/28/ALLEN/40
Hazardous weather outlook, Jul 29, 3:35 PM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
335 PM CDT SUN JUL 29 2012

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>029-032-
034>038-040>066-072>074-302045-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CHOCTAW-
WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-ISSAQUENA-SHARKEY-
YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-
NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-
JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
335 PM CDT SUN JUL 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND MONDAY

A HEAT ADVISORY IS IN EFFECT THROUGH MONDAY EVENING. A HOT AND HUMID
AIRMASS WILL ALLOW HEAT INDICES TO REACH INTO THE 106 TO 111 DEGREE
RANGE FOR SEVERAL HOURS MONDAY AFTERNOON. IN ADDITION...LOW TEMPERATURES
ONLY FALLING IN THE MID 70S WILL NOT ALLOW FOR MUCH RELIEF FROM THE
OPPRESSIVE CONDITIONS. PLEASE TAKE PRECAUTIONS IF OUTDOOR ACTIVITIES
ARE ABSOLUTELY NECESSARY.

IN ADDITION...A FEW STRONG THUNDERSTORMS WITH WIND GUSTS TO 50 MPH
WILL BE POSSIBLE MONDAY AFTERNOON AND EVENING...GENERALLY OVER PORTIONS
OF EAST MISSISSIPPI WHERE ISOLATED STORMS MAY DEVELOP.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

HIGH HEAT AND HUMIDITY MAY CONTINUE INTO TUESDAY BEFORE CLOUD COVER
AND RAIN CHANCES INCREASE TO PROVIDE SOME RELIEF FROM THE HEAT BY MID
WEEK. THE HEAT ADVISORY MAY BE EXTENDED INTO TUESDAY. OTHERWISE...THE
PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.THE PROBABILITY
FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

MSZ030-031-033-039-302045-
CLAY-LOWNDES-OKTIBBEHA-NOXUBEE-
335 PM CDT SUN JUL 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND MONDAY

A HOT AND HUMID AIRMASS WILL ALLOW HEAT INDICES TO REACH INTO THE
104 TO 108 DEGREE RANGE FOR SEVERAL HOURS MONDAY AFTERNOON. LOW
TEMPERATURES WILL FALL INTO THE LOWER 70S TONIGHT ALLOWING FOR A
BRIEF RELIEF FROM THE OPPRESSIVE CONDITIONS. PLEASE TAKE PRECAUTIONS
IF OUTDOOR ACTIVITIES ARE ABSOLUTELY NECESSARY.

IN ADDITION...A FEW STRONG THUNDERSTORMS WITH WIND GUSTS TO 50 MPH
WILL BE POSSIBLE MONDAY AFTERNOON AND EVENING...GENERALLY OVER PORTIONS
OF EAST MISSISSIPPI WHERE ISOLATED STORMS MAY DEVELOP.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

HIGH HEAT AND HUMIDITY MAY CONTINUE INTO TUESDAY BEFORE CLOUD COVER
AND RAIN CHANCES INCREASE TO PROVIDE SOME RELIEF FROM THE HEAT BY MID
WEEK. OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

22

In the hours before

Special weather statement, Jul 29, 3:58 PM CDT, 6 minutes before
MSZ058-292130-
CLARKE MS-
358 PM CDT SUN JUL 29 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
358 PM CDT SUN JUL 29 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 6 MILES NORTHEAST OF CRANDALL AT 359 PM CDT...MOVING SOUTH AT
15 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EASTERN CLARKE COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3189 8847 3189 8848 3185 8861 3186 8866
      3215 8857 3213 8844
TIME...MOT...LOC 2059Z 010DEG 11KT 3204 8849

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 7:25 PM CDTSpecial Weather StatementJANIssaquena45 min
Jul 29, 3:53 AM CDTHeat AdvisoryJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more4 days
Jul 29, 3:58 PM CDTSpecial Weather StatementJANClarke32 min
Jul 29, 4:51 PM CDTSpecial Weather StatementJANClarke29 min
Jul 29, 5:14 PM CDTSevere Thunderstorm WarningJANClarke23 min
Jul 29, 5:48 PM CDTSpecial Weather StatementJANJones47 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.